Hail, Lawrence
- When
- April 9, 5:32 PM CST to 5:37 PM CST
- Where
- Lawrence County, 4 mi SW of Sedgwick
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.929, -90.921
Scattered thunderstorms developed in an unstable airmass ahead of an approaching cold front during the early evening hours on April 9, 2015. A few of these storms produced very large hail in Northeast Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Scattered thunderstorms developed in an unstable airmass ahead of an approaching cold front during the early evening hours on April 9, 2015. A few of these storms produced very large hail in Northeast Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 9, 5:12 PM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT THU APR 9 2015
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 241 PM CDT THU APR 9 2015/
DISCUSSION...
SEVERE WEATHER EXPECTED TONIGHT AS A COLD FRONT WILL MOVE THROUGH
THE MIDSOUTH OVERNIGHT. STARTING TO SEE SOME THUNDERSTORM
DEVELOPMENT IN THE ARKLATEX REGION. THESE STORMS ARE DEVELOPING IN
ASSOCIATION WITH A SHORTWAVE AS WELL AS AHEAD OF AN AREA WHERE A
SECONDARY SFC LOW IS TRYING TO DEVELOP. THESE STORMS WILL MOVE
NORTHEASTWARD TOWARD THE MIDSOUTH AND WILL LIKELY AFFECT EAST-CENTRAL
ARKANSAS INTO NORTHWEST MISSISSIPPI AFTER 4 PM CDT. TEMPERATURES
HAVE WARMED INTO THE LOWER 80S ACROSS MUCH OF THE AREA. THIS HAS
CREATED A WARM AND UNSTABLE AIRMASS WITH CAPE VALUES ALREADY
AROUND 2500 J/KG NUDGING UP THE MISSISSIPPI DELTA INTO MEMPHIS.
0-1KM SRH VALUES ARE AROUND 150-200 M2/S2...COULD SEE VALUES
ENHANCE A LITTLE BIT IF AND WHERE A SECONDARY SFC LOW DEVELOPS.
THIS COULD ALLOW FOR A DISCRETE SUPERCELL TO DEVELOP. THUS THE
POTENTIAL FOR AN ISOLATED TORNADO EXISTS THIS AFTERNOON ACROSS
AREAS MAINLY SOUTH AND WEST OF MEMPHIS. HOWEVER...MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL.
MEANWHILE ACROSS WESTERN MISSOURI...A LINE OF THUNDERSTORMS IS
DEVELOPING ALONG THE COLD FRONT. THIS LINE WILL EVOLVE INTO A
SQUALL LINE PUSHING INTO NORTHEAST ARKANSAS AROUND 9 PM CDT. THIS
LINE WILL PROGRESS SOUTH AND EAST ACROSS THE CWA OVER THE COURSE
OF THE OVERNIGHT HOURS. LINE WILL EVENTUALLY BEGIN DIMINISHING
DURING THE EARLY MORNING HOURS AS LOSS OF DAYTIME HEATING
DECREASES INSTABILITY OVER THE AREA. HOWEVER...DAMAGING WINDS AND
LARGE HAIL WILL BE THREATS ESPECIALLY OVER AREA NORTH AND WEST OF
MEMPHIS.
LINGERING SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE MORNING
ON FRIDAY AROUND NORTHEAST MISSISSIPPI. OTHERWISE...HIGH PRESSURE
WILL BEGIN TO BUILD INTO THE AREA FROM THE NORTH. TEMPERATURES
WILL BE COOLER WITH HIGHS FROM THE UPPER 60S TO AROUND 70 DEGREES.
HIGH PRESSURE WILL CONTINUE INTO SATURDAY. EXPECT SUNNY SKIES AND
PLEASANT TEMPERATURES WITH HIGHS IN THE LOWER TO MID 70S.
BY SATURDAY NIGHT INTO SUNDAY...A WARM FRONT WILL BEGIN TO SURGE
NORTHWARD. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
TO OCCUR ALONG AND AHEAD OF THE FRONT. HIGHS ON SUNDAY WILL REACH
INTO THE MID TO UPPER 70S.
SUNDAY NIGHT THROUGH THURSDAY...MODEL AGREEMENT IS DECENT. A COLD
FRONT WILL LIKELY PUSH INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO
MONDAY BRINGING INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS.
THE FRONT WILL STALL OUT SOMEWHERE IN THE VICINITY OF THE MIDSOUTH
KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS RATHER HIGH EACH DAY
THROUGH THURSDAY WHEN ANOTHER COLD FRONT WILL COME THROUGH THE
AREA. THUS...NEXT WEEK COULD BE A WET WEEK. STAY TUNED.
KRM
&&
.AVIATION...
00Z TAF CYCLE
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT ALL
TAF SITES TONIGHT WITH TEMPOS AT JBR BETWEEN 10/00-04Z...MEM
BETWEEN 10/01-05Z...MKL BETWEEN 10/02-06Z...AND TUP BETWEEN
10/04-08Z. VFR CONDITIONS WILL DETERIORATE TO MVFR/IFR CONDITIONS
IN THUNDERSTORMS. PRECIPITATION WILL GRADUALLY COME TO AN END WITH
VFR CONDITIONS RETURNING LATE TONIGHT AT JBR AND SPREADING EAST
ACROSS THE REMAINDER OF TAF SITES TOWARDS FRIDAY MORNING. GUSTY S
WINDS WILL VEER NW/N WITH FRONTAL PASSAGE AND DIMINISH TO 7-10
KTS BY FRIDAY MORNING.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1152 AM CDT THU APR 9 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101900- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1152 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ENHANCED RISK FOR SEVERE WEATHER EXISTS FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND NORTHWEST MISSISSIPPI LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. A SLIGHT RISK FOR SEVERE STORMS EXISTS FOR NORTHEAST MISSISSIPPI AND AREAS IN WEST TENNESSEE NEAR THE TENNESSEE RIVER. ISOLATED SUPERCELLS WILL BEGIN DEVELOPING ACROSS SOUTHERN ARKANSAS DURING THE AFTERNOON HOURS. THESE STORMS WILL TRACK NORTHEAST INTO EAST ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI FROM THE LATE AFTERNOON INTO THE EVENING HOURS. DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...A SQUALL LINE ASSOCIATED WITH THE COLD FRONT IS EXPECTED TO BEGIN PUSHING INTO NORTHEAST ARKANSAS BY THE LATER EVENING HOURS. THIS LINE WILL PUSH EAST AFFECTING THE ENTIRE MIDSOUTH DURING THE OVERNIGHT HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. LOCALIZED FLASH FLOODING WILL ALSO POSSIBLE. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER THROUGH EARLY THIS EVENING. REFER TO THE LATEST PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
The Memphis radar (KNQA), 115 km away, was scanning. The volume nearest the first event began at 23:30 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569148, 569149, 569150, 569151.